MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); Ventricular (assist) bypass
Model Number 1340
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the green power led not functioning was confirmed via analysis of the returned power module.The heartmate power module (serial number (b)(6) was inspected at the pleasanton service depot.After the unit was powered on, its green power indicator light emitting diodes (leds) were observed to be off confirming the reported event.After analysis, the led issue was traced to the handle overlay assembly.The damaged components of the power module were replaced, and the unit passed all functional testing.The unit was returned to the customer ready for use.The replaced handle overlay was forwarded to product performance engineering (ppe) for further analysis.The returned handle overlay was connected to a known working test power module, and the issue was once again reproduced.The two leds responsible for the green light would not illuminate when connected to the test unit.The leds responsible for the orange light were found to illuminate as intended.The circuitry was measured for continuity and voltage; however, atypical measurements were not observed, narrowing down the cause of the issue to the leds themselves.No further troubleshooting was performed.Additional information received indicated that the power module was a hospital owned unit and there was no patient impact.A root cause for the reported event could not be conclusively determined through this analysis.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system ifu, rev.D and heartmate 3 patient handbook, rev.An are currently available.The heartmate power module instructions for use instructs users to regularly inspect the power module, and to not use a power module that appears damaged.The heartmate power module ifu section 11, entitled ¿routine maintenance¿ instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.The ifu section 4, entitled ¿system monitor¿ and the patient handbook section 6, entitled ¿caring for the equipment¿ explain how to properly handle the power module and cables to prevent damage.The patient handbook cautions the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the power module green power led was burned out.Unit was scheduled to return for repair.There was no impact to patient.Hospital-owned unit.The esr and pictures were submitted.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24470889
Report Number2916596-2026-01280
Device Sequence Number18719233
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown